Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 62, NWS Shreveport, LA

August 1, 2007Nacogdoches County, Texas

NWS Shreveport, LA issued this flash flood warning at Aug 1, 2007, 10:58 AM CDT for Nacogdoches County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 10:58 AM CDT (15:58 UTC)
Expired
Aug 1, 2007, 3:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1179 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 011601
FFWSHV
TXC347-012000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF NACOGDOCHES...

* UNTIL 300 PM CDT

* AT 1053 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS THAT MOVED 
OVER THE WARNED AREA EARLIER THIS MORNING. THE HEAVIEST RAINS HAVE 
ENDED...BUT WATER RUNOFF IS INCOMPLETE AND WILL CONTINUE TO PRODUCE 
HIGH WATER THROUGH EARLY AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COUNTY 
ROADS 940 AND 915 AT 204 NEAR TRAWICK. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3144 9455 3147 9475 3155 9489 3156 9488
      3167 9495 3176 9493 3184 9499 3184 9499
      3184 9446 3167 9442 3156 9431 3124 9434

$$

18
1 follow-up statement
000 
WGUS74 KSHV 011804
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CDT WED AUG 1 2007

TXC347-012000-
NACOGDOCHES TX-
1255 PM CDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NACOGDOCHES COUNTY...

AT 1 PM...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATES ONLY LIGHT SPOTTY SHOWERS REMAIN OVER PORTIONS OF 
NACOGDOCHES COUNTY...HOWEVER RUNOFF FROM THIS MORNINGS HEAVY RAIN 
WILL CONTINUE TO CREATE HIGH WATER CONDITIONS THROUGH THE NEXT FEW 
HOURS. SWIFT MOVING WATER WAS REPORTED OVER ROADWAYS NEAR TRAWICK IN 
THE NORTHERN PORTION OF THE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TRAWICK...SACUL...MARTINSVILLE...GARRISON AND DOUGLASS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3144 9455 3147 9475 3155 9489 3156 9488
      3167 9495 3176 9493 3184 9499 3184 9499
      3184 9446 3167 9442 3156 9431 3124 9434

$$

18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:50 AM CDT, 7 hours 8 minutes earlier.

Area forecast discussion, Aug 1, 3:50 AM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 AM CDT WED AUG 1 2007

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
WE WILL BEGIN THIS MORNING WITH A DISCUSSION OF FEATURES WE HAVE
DISCUSSED THE PREVIOUS COUPLE OF MORNINGS.  BY THE END OF THIS
DISCUSSION THOUGH...WE MAY BE TALKING ABOUT THE OFFICIAL...ALBEIT
LATE...START OF SUMMER ACROSS THIS PART OF THE COUNTRY.  TRUE...WE
HAVE BEEN IN SUMMER FOR OVER A MONTH IF YOU LOOK AT A CALENDAR.
WEATHER-WISE THOUGH...IT HAS BEEN QUITE A DIFFERENT STORY.

THERE STILL APPEARS TO BE A VERY WEAK STATIONARY FRONT...ALMOST NOT
WORTHY OF MENTION...NEAR IH-20.  BROAD RIDGING REMAINS IN PLACE
ACROSS MUCH OF MID-AMERICA UPSTAIRS...WITH A LINGERING TROUGH AXIS
FROM THE EASTERN SEABOARD INTO THE NORTHERN GULF.  I EXPECT THE
SURFACE BOUNDARY WILL FIZZLE OVER THE NEXT DAY OR SO AS UPPER-LEVEL
RIDGING SLOWLY BUILDS ACROSS OUR REGION.  EVEN WITHOUT THIS
FEATURE...AN UPPER-LEVEL SHEAR AXIS REMAINS IN PLACE VERY CLOSE TO
OUR AREA.  AS SUCH...WEATHER CONDITIONS TODAY /AND POSSIBLY THROUGH
SATURDAY/ SHOULD BE VERY SIMILAR TO WHAT WE HAVE SEEN THE PAST
COUPLE OF DAYS.  AREAL COVERAGE SHOULD BE LESS THOUGH...AS AN
EVER-SO-SLIGHTLY DRIER AIRMASS SHOULD OOZE ITS WAY INTO THE
FORECAST AREA FROM THE NORTH AND EAST.

.LONG TERM /SUNDAY THROUGH TUESDAY/...
BY THE TIME SUNDAY ROLLS AROUND...THE UPPER-LEVEL RIDGE AXIS SHOULD
EXTEND NORTHWEST TO SOUTHEAST ACROSS OUR AREA.  THE INCREASED
SUBSIDENCE ALOFT SHOULD RESULT IN A GREATER SUPRESSION OF CONVECTIVE
ACTIVITY OVER THE FORECAST AREA.  THANKS TO COMPRESSIONAL HEATING...
AFTERNOON HIGHS SHOULD RESPOND ACCORDINGLY AS READINGS TOP OUT IN
THE MIDDLE AND UPPER 90S.  ONCE THIS OCCURS...AVAILABLE DATA SUGGEST
THAT NO SIGNIFICANT CHANGE WILL OCCUR THROUGH NEXT TUESDAY.  WITH A
LOW-LEVEL FLOW THATS FORECAST TO REMAIN OUT OF THE SOUTH...I CANNOT
RULE OUT SOME SHOWER/THUNDERSTORM ACTIVITY DURING THE AFTERNOON.
ANY CONVECTION...THOUGH...SHOULD BE RATHER ISOLATED IN NATURE.  /21/

&&

.AVIATION...
MOSTLY VFR CIGS ARE EXPECTED THIS MORNING...ALTHOUGH 13-15KFT AC
DECK WILL BE FAIRLY WIDESPREAD ACROSS E TX/W LA THROUGH AT LEAST
MIDDAY. MVFR VSBYS EXPECTED ELSEWHERE THROUGH MIDMORNING BEFORE
LIFTING...PARTICULARLY ELD/MLU. AM EXPECTING SCATTERED SHOWER AND
EMBEDDED THUNDERSTORM DEVELOPMENT TO OCCUR AS EARLY AS 12Z /IF NOT
BEFORE/ NEAR THE OLD/ILL-DEFINED STATIONARY FRONTAL BOUNDARY WHICH
COULD BE INTERPRETED TO BE SOMEWHERE FROM EXTREME N TX...INTO NE
TX/CNTRL LA. THUS...LOWER VFR CIGS WOULD BE EXPECTED...WITH MVFR
CONDITIONS EXPECTED IN/NEAR CONVECTION...AS WELL AS GUSTY WINDS TO
25 KTS. THUS...THE TYR/GGG/LFK TERMINALS HAVE THE GREATEST THREAT IN
SEEING CONVECTION TODAY...ALTHOUGH CAN/T RULE OUT SHV AS WELL.
ISOLATED CONVECTION POSSIBLE FARTHER E...BUT SLIGHTLY DRIER
ADVECTING SW INTO SCNTRL AR/NE LA FROM MID MS VALLEY RIDGE WILL
LIMIT COVERAGE. CONVECTION SHOULD DIMINISH BETWEEN 1-4Z...WITH VFR
CONDITIONS EXPECTED OVERNIGHT BENEATH RESIDUAL CONVECTIVE DEBRIS.
CAN/T RULE OUT ADDITIONAL 5-7KFT CU FIELD REDEVELOPING BY 6Z OVER
SCNTRL AR/N LA...SPREADING W INTO E TX BY 12Z. WILL ALSO MAINTAIN
MVFR VSBYS /3-5SM/ FOR MLU/ELD AFTER 6Z THURSDAY IN THE UPCOMING TAF
ISSUANCE.
/15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  73  93  73 /  40  20  30  20
MLU  92  72  94  72 /  20  20  20  20
DEQ  92  71  93  71 /  30  20  20  20
TXK  90  73  94  73 /  30  20  20  20
ELD  92  71  94  71 /  20  20  20  20
TYR  90  74  91  73 /  50  30  40  20
GGG  90  73  92  72 /  50  30  30  20
LFK  91  73  90  72 /  50  30  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...15
Hazardous weather outlook, Aug 1, 5:50 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT WED AUG 1 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
550 AM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF
THE FOUR STATE REGION BY THIS AFTERNOON.  THE GREATEST
COVERAGE WILL LIKELY BE SOUTHWEST OF A TYLER TEXAS TO COLFAX
LOUISIANA LINE.  WHILE SEVERE STORMS ARE NOT EXPECTED...WIND
GUSTS UP TO 30 MILES AN HOUR AND LOCALLY HEAVY RAINFALL MAY
ACCOMPANY ANY THUNDERSTORMS.  THE STORMS ARE EXPECTED TO GRADUALLY
DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE
THROUGH SATURDAY.  THE COVERAGE SHOULD BE THE GREATEST DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.

BUTTS

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.